Alert archive / California / Gale Warnings in 2016

Gale Warning 17, NWS Los Angeles, CA

June 10, 2016

NWS Los Angeles, CA issued this gale warning at Jun 10, 2016, 8:11 AM PDT. It took effect at Jun 10, 2016, 2:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2016, 8:11 AM PDT (15:11 UTC)
In effect from
Jun 10, 2016, 2:00 PM PDT
Expired
Jun 11, 2016, 2:17 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

688 
WHUS76 KLOX 101511
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
811 AM PDT FRI JUN 10 2016


PZZ670-673-102215-
/O.EXT.KLOX.SC.Y.0063.000000T0000Z-160610T2100Z/
/O.NEW.KLOX.GL.W.0017.160610T2100Z-160611T1200Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
811 AM PDT FRI JUN 10 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM PDT SATURDAY.

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 10 TO 13 FEET WITH PERIODS AROUND 8 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-102215-
/O.EXT.KLOX.SC.Y.0064.160610T2200Z-160611T1200Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
811 AM PDT FRI JUN 10 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
5 AM PDT SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ676-102215-
/O.CON.KLOX.SC.Y.0063.000000T0000Z-160611T1600Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
811 AM PDT FRI JUN 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
3 follow-up statements
734 
WHUS76 KLOX 102106
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
206 PM PDT FRI JUN 10 2016


PZZ670-673-110415-
/O.EXP.KLOX.SC.Y.0063.000000T0000Z-160610T2100Z/
/O.CON.KLOX.GL.W.0017.000000T0000Z-160611T1200Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
206 PM PDT FRI JUN 10 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 10 TO 13 FEET WITH PERIODS AROUND 8 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-110415-
/O.CON.KLOX.SC.Y.0063.000000T0000Z-160611T1600Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
206 PM PDT FRI JUN 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ645-110415-
/O.CON.KLOX.SC.Y.0064.160610T2200Z-160611T1200Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
206 PM PDT FRI JUN 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
968 
WHUS76 KLOX 110416
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
916 PM PDT FRI JUN 10 2016

PZZ670-673-111200-
/O.CON.KLOX.GL.W.0017.000000T0000Z-160611T1200Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
916 PM PDT FRI JUN 10 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 10 TO 13 FEET WITH PERIODS AROUND 8 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-111230-
/O.CON.KLOX.SC.Y.0063.000000T0000Z-160611T1600Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
916 PM PDT FRI JUN 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ645-111200-
/O.CON.KLOX.SC.Y.0064.000000T0000Z-160611T1200Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
916 PM PDT FRI JUN 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HALL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
655 
WHUS76 KLOX 110917
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
217 AM PDT SAT JUN 11 2016

PZZ670-673-111600-
/O.CAN.KLOX.GL.W.0017.000000T0000Z-160611T1200Z/
/O.EXA.KLOX.SC.Y.0063.000000T0000Z-160611T1600Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
217 AM PDT SAT JUN 11 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS
MORNING. THE GALE WARNING HAS BEEN CANCELLED.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ645-111030-
/O.CAN.KLOX.SC.Y.0064.000000T0000Z-160611T1200Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
217 AM PDT SAT JUN 11 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY.

CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE
NEAR FUTURE.

$$

PZZ676-111600-
/O.CON.KLOX.SC.Y.0063.000000T0000Z-160611T1600Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
217 AM PDT SAT JUN 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RAT

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Jun 10, 4:04 AM PDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 10, 4:04 AM PDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
404 AM PDT FRI JUN 10 2016

.SYNOPSIS...

Southwest flow aloft will develop ahead of a trough of low
pressure off the California coast. Strengthening onshore flow and
a deeper marine layer will bring cooling and expand stratus
coverage into the coastal slopes of the mountains into early next
week. A warming trend should develop late next week as a ridge of
high pressure expands westward.

&&

.SHORT TERM...(TDY-SUN)

The latest water vapor imagery indicates a trough of low pressure
about 500 miles southwest of Los Angeles early this morning.
Another trough of low pressure is situated off the British
Columbia Coast near 48N and 130N.

Strengthening southwest flow aloft ahead of the trough to the
southwest will bring a deeper marine layer through the weekend as
onshore flow strengthens. Onshore pressure gradients are slightly
stronger onshore early this morning. A developing middle and high
level cloud mass on leading edge of the trough circulation will
bring mainly partly cloudy skies today through Saturday over most
of the area. The latest AMDAR soundings from KLAX indicate a
marine layer depth near 2100 feet deep this morning, which is
close to what the latest NAM BUFR time height sections suggest.
The marine layer depth should continue to deepen to around 3000
feet later this morning, then deepen additionally to near 3500 to
4000 feet into Saturday and Sunday mornings. What this all boils
down to is a cooling and moistening trend across the area for the
weekend.

The trough circulation will lift into the region by Saturday night
then the trough to the northwest will drop in behind it on Sunday
and into Monday. Instability with the trough could bring some
clouds over the Los Angeles and Ventura County Mountains this
afternoon and evening, but any precipitation should stay east and
south of the area. A better chance of isolated showers and
thunderstorms is possible for mountains and maybe the desert over
the weekend as the troughs draw closer to the area. Patchy night
through morning drizzle could develop across the South Coast Basin
tonight through Saturday morning, and possibly again on Saturday
night and into Sunday morning.

.LONG TERM...(MON-THU)

A deep marine layer will remain in place through Monday, but the
marine layer depth should start to thin. Southwest flow aloft
will keep some semblance of a marine intrusion in place for most
of next week, but a ridge of high pressure over the Texas
Panhandle this morning will reposition over the Sonoran Desert and
strengthen for the latter half of next week. This high pressure
system will slowly start to creep westward by late next week. 500
mb heights should start climbing each day and thin the marine
layer for late next week. Warmer conditions will develop for the
latter half of next week, especially away from the coast.

&&

.AVIATION...10/1100Z...

At 1050Z, the marine inversion was based at 2100 feet. The top of
the inversion was 3900 feet with a temperature of 20 degrees
Celsius.

Overall, moderate confidence in 12Z TAF package. Stratus firmly
entrenched across the coastal plain and valleys this morning with
MVFR/IFR cigs reported. Stratus should dissipate by early
afternoon, but will return tonight with a deeper marine inversion.

KLAX...moderate confidence in 12Z TAF. There is a 30% chance that
MVFR cigs will not scatter out this afternoon. For tonight, high
confidence in return of MVFR level stratus, but low confidence in
timing.

KBUR...moderate confidence in 12Z TAF. IFR cigs could dissipate
+/- 1 hour of current 17Z forecast. For tonight, high confidence
in return of MVFR cigs, but low confidence in timing.
&&

.MARINE...10/200 AM...

For the Outer Waters, good confidence in current forecast. High
confidence in Small Craft Advisory (SCA) level winds continuing
through Saturday (with a 20% chance of gale force gusts). For
Sunday, winds will drop off below SCA levels. However on Monday
and Tuesday, the northwest winds will increase with SCA level
winds likely and a 20% chance of gale force gusts.

For the Inner Waters, good confidence in current forecast. For the
waters north of Point Sal, expect northwest winds to increase to
SCA levels this afternoon/evening. Winds will then decrease below
SCA thresholds through Monday then possibly increase to SCA levels
on Tuesday. For the waters south of Point Conception, winds and
seas are expected to remain below SCA levels through Tuesday
although there is a chance of some SCA level gusts Tuesday
afternoon across the western half of the Santa Barbara Channel.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 9
      PM PDT this evening For zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect until 9 AM PDT Saturday For
      zones 670-673-676. (See LAXMWWLOX).

&&

PUBLIC...Hall
AVIATION...RAT
MARINE...RAT
SYNOPSIS...Hall

weather.gov/losangeles
Hazardous weather outlook, Jun 10, 6:00 AM PDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT FRI JUN 10 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-111300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT FRI JUN 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS
THIS WEEKEND, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.
BEFORE HEADING OUT FOR OUTDOOR ACTIVITIES, PLEASE CHECK THE LATEST
FORECAST. LEARN HOW TO IDENTIFY THREATENING WEATHER BEFORE IT
APPROACHES. REMEMBER, LIGHTNING KILLS. LOCAL FLOODING OF ROADWAYS IS
ALSO POSSIBLE. TURN AROUND, DON'T DROWN.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:18 AM PDTSmall Craft AdvisoryLOX24 hr

Nearby

Gale Warnings in California, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.